Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 164  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
CASE REPORT
Year : 2019  |  Volume : 64  |  Issue : 1  |  Page : 68-70

Systemic retinoids and scar dehiscence


1 Department of Plastic and Reconstructive Surgery, Bahcesehir University, Istanbul; Plastic, Reconstructive and Aesthetic Surgery Clinic, VM Medicalpark Kocaeli Hospital, Aksaray, Turkey
2 Department of Dermatology, Faculty of Medicine, Bahcesehir University, Istanbul; Dermatology Clinic, VM Medicalpark Kocaeli Hospital Kocaeli, Aksaray, Turkey
3 Department of Dermatology, Faculty of Medicine, Aksaray University, Aksaray, Turkey

Correspondence Address:
Dr. Berna Aksoy
VM Medicalpark Kocaeli Hospital, Ovacik Discreet, Beside D-100 Highway, No: 36, Basiskele, Kocaeli
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: DOI: 10.4103/ijd.IJD_148_18

Rights and Permissions

Systemic retinoids such as isotretinoin and acitretin are associated with numerous side effects but are therapeutically valuable in dermatological practice. Several studies have reported the wound-healing effects of treatment with concurrent systemic retinoids in addition to surgical treatments. Herein, we describe two patients with scar dehiscence that developed after initiation of systemic retinoid treatment following cutaneous surgery. In Case 1, isotretinoin was thought to decrease collagen production to a greater degree than did degradation during the wound remodeling phase, which resulted in wound dehiscence. In Case 2, acitretin was thought to decrease fibroblast proliferation and collagen production during the proliferation phase of wound healing, which resulted in wound dehiscence. Based on the two presented cases, it is advisable to postpone systemic retinoid treatment for 6 months to 1 year following cutaneous surgery, located especially in cosmetically important sites.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed57    
    Printed0    
    Emailed0    
    PDF Downloaded4    
    Comments [Add]    

Recommend this journal